Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Want to use Retin A. Scared as it causes redness and burning. Guide?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6099 Questions
Question
Hi DOCTORS,
My question is regarding Retin A.Am planing to use it and i ordered it.Am still afraid that it causes redness and burning of skin.My skin is little bit dry though.My questions are as follows

1.Retin A is better than Tri-Luma?.Someone told me that Tri-Luma has more side effects.
2.Retin A really helps in banishing black spots and whitening of skin?
3.What should be the general steps for using Retin A for first time users? Any moisturizers and instructions so that it may not cause any rash and burning?
4.Is Retin A good for under eye circles as some one said to me that Tril-luma is good for under eye treatment, So Retin A can also be used for same purpose?

I dont have acne but i want to lighten my skin so please give me advice on proper use of Retin A.


Your kind response will highly be appreciated.
Posted Thu, 27 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 50 minutes later
Hello XXXXXX,
Thanks for the query.

Both Retin A and Tri- Luma can be used as skin lightening agent.

First I will explain you about Retin A and Tri-Luma, so your doubts get cleared.
Retin A is just tretinoin (a type of vitamin A).

Tri- Luma is a combination of tretinoin, Hydroquinone (depigmenting agent) and mild steroid.

Tretinoin is known to cause irritation on face, this irritation is controlled by steroid. Hence Tri-Luma is much better skin lightening cream than retin A.

Regarding under eye usage, both Retin A and Tri- Luma are not advised as the under eye skin is very thin, it gets irritated easily.

You can use mild products like kojic acid or azalic acid containing creams for under eye usage.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Want to use Retin A. Scared as it causes redness and burning. Guide? 2 hours later
Thanks Doctor,
So are there any side effects associated with Tri Luma?.If I STOP using Tri Luma so is there any bad effects>
 
 
Answered by Dr. Rahul Kumar 55 minutes later
Hello,
Thanks for the follow up.
The side effects of Tri Luma is very less when compared to Retin A.
Tri Luma can be used for around 2 months in one go, then it must be stopped and some milder cream like kojic acid should be applied all over the face.
Prolonged usage of Tri luma can cause hypopigmentation.

Another important thing is that a sunscreen must be used in day and Tri Luma should be used in night.
Never use Tri Luma in day time.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Want to use Retin A. Scared as it causes redness and burning. Guide? 4 hours later
ThANKS dOC,
i REALLy appreciate youir response.
So you are sayin that Tril Luma can not be used for prolonged use.
OK!!
My question is now:

1.Does Retin A can be used for a long period?.
2.If Tri -Luma can be applied occasionally(3 days a week), so this way it can also shows good results, and minimize side effects?.
3.If someone stopped using medication(either tri-Luma or Retin A) so still there is any chances that skin automatically reverts to its previous condition(or may be more worse).
 
 
Answered by Dr. Rahul Kumar 17 minutes later
Hello,
Thanks for the follow up.
No even Retin A cannot be used for long period, because it causes lot of irritation and photosensitivity.

Yes weekly thrice is a very good option and in this way Tri Luma can be used for a prolonged period, up to 6 months.

After stoppage the skin becomes same as before in about 3 months time.

The best method is to apply Tri Luma thrice weekly for 6 months, followed by use of Kojic acid as a regular use cream.

Dont forget to use sun screen in day.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Want to use Retin A. Scared as it causes redness and burning. Guide? 2 hours later
Thanks Doctor,
As far as Kojic acid is concerned,What about Meladerm cream as it contains Kojic acid and is that a good idea to apply the retin A or Tri Luma on the dark spot only ?
 
 
Answered by Dr. Rahul Kumar 6 hours later
Hello,

Thanks for the follow up.

Yes, you can use meladerm for regular use.

Retin A or Tri luma can be used only on spots, but don't use for prolonged period. Remember to use it only at night.

Thank you,
Above answer was peer-reviewed by
 
Follow-up: Want to use Retin A. Scared as it causes redness and burning. Guide? 2 days later
thanks doc.
is kojic acid soap also make a difference.or using kojic acid on the eye circles really make them dim?
 
 
Answered by Dr. Rahul Kumar 8 minutes later
Hello.
Thanks for the follow up,
yes you can use kojic acid soap.
But you must use kojic acid cream also, as cream will have more effect due to prolonged contact period.
It is good for under eye circles, you can use it safely.

Let me know if you have any other doubt.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor